Home > Journals > European Journal of Physical and Rehabilitation Medicine > Past Issues > European Journal of Physical and Rehabilitation Medicine 2008 March;44(1) > European Journal of Physical and Rehabilitation Medicine 2008 March;44(1):81-5

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

EUROPEAN JOURNAL OF PHYSICAL AND REHABILITATION MEDICINE

A Journal on Physical Medicine and Rehabilitation after Pathological Events


Official Journal of the Italian Society of Physical and Rehabilitation Medicine (SIMFER), European Society of Physical and Rehabilitation Medicine (ESPRM), European Union of Medical Specialists - Physical and Rehabilitation Medicine Section (UEMS-PRM), Mediterranean Forum of Physical and Rehabilitation Medicine (MFPRM), Hellenic Society of Physical and Rehabilitation Medicine (EEFIAP)
In association with International Society of Physical and Rehabilitation Medicine (ISPRM)
Indexed/Abstracted in: CINAHL, Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,063


eTOC

 

CASE REPORTS  


European Journal of Physical and Rehabilitation Medicine 2008 March;44(1):81-5

language: English

Heterotopic ossification due to neuromuscular blocking agent in adult respiratory distress syndrome. A case report

Zynnurodlu M., Kaymak Karatap G., Sepycy´ V.

Department of Physical Medicine and Rehabilitation Gazi University Medical Faculty, Ankara, Turkey


FULL TEXT  


Heterotopic ossification (HO) is the formation of mature bone in soft tissues, which can be seen either in cases of traumatic injury or nontraumatic conditions. HO is more commonly observed after a traumatic event, such as a spinal cord injury or head injury. Although less common, it can also be seen after nontraumatic neurological conditions, such as long term coma or neuromuscular blockade. Patients with adult respiratory distress syndrome (ARDS) are at risk of developing HO, due to a prolonged mechanical ventilation period and exposure to neuromuscular blocking agents. In this case report, the authors describe a 51-year-old woman with ARDS, whose HO developed after long-term sedation with neuromuscular blockade agents.

top of page

Publication History

Cite this article as

Corresponding author e-mail

muratz@gazi.edu.tr